Heparin-induced thrombocytopenia in a pediatric patient receiving extracorporeal support and treated with argatroban.

@article{Scott2006HeparininducedTI,
  title={Heparin-induced thrombocytopenia in a pediatric patient receiving extracorporeal support and treated with argatroban.},
  author={L. Keith Scott and Laurie R. Grier and Steven A. Conrad},
  journal={Pediatric critical care medicine : a journal of the Society of Critical Care Medicine and the World Federation of Pediatric Intensive and Critical Care Societies},
  year={2006},
  volume={7 3},
  pages={255-7}
}
INTRODUCTION Heparin-induced thrombocytopenia (HIT) is rare in the pediatric population, with a majority occurring in the pediatric intensive care unit setting. All reported cases have been associated with the use of unfractionated heparin. Because unfractionated heparin is the anticoagulant of choice for extracorporeal life support, the development of HIT in these patients can be devastating. We report a case of HIT with evidence of small-vessel arterial thromboembolism in a 17-month-old child… CONTINUE READING